Alert archive / Kentucky / Flash Flood Warnings in 2020
Flash Flood Warning 57, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 30, 2020, 4:33 PM CDT for Henderson County, Union County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2020, 4:33 PM CDT (21:33 UTC)
- Expired
- Jun 30, 2020, 9:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Henderson County, KY, Union County, KY
The radar
The Evansville,IN radar (KVWX), 59 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:29 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 30, 3:29 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
329 PM CDT Tue Jun 30 2020
.SHORT TERM...(Tonight through Thursday night)
Issued at 320 PM CDT Tue Jun 30 2020
Pattern remains essentially stagnant, with meandering mid/upper
low situated over the mid MS River Valley, and very moist and
unstable air in place over the lower OH Valley. PWATs continue to
hover up close to 2 inches or so, extremely high for even this
time of year. Unfortunately, this leaves us looking to more of
the same, with additional rounds of thunderstorms with torrential
downpours likely at many locations along the MS River Valley
tonight into Wednesday. the flow around the upper low will become
more nwly with time, and should support most activity moving sse
down the river valley. One will likely impact the region late
this afternoon and into the evening, evolving from just south the
St Louis metro area. Another is expected is congeal later tonight
into Wed morning, possibly a bit farther west than the first.
Consequently, will continue the ongoing flash flood watch tonight.
Decided to go ahead and extent it through tomorrow at this point,
with much of the of the region in marginal to slight risk on the
WPC Day 2 Excessive Rain Outlook. Once again, if we manage to get
some decent heating Wed during the day, we cannot rule out an
isolated damaging wind gust here and there. Overall, severe risk
looks to be on the low side, esp compared to the heavy rain
potential.
Eventually, as we head into Wed night/Thu time frame, upper level
ridging should begin to build in from the west. This would lessen
the shower/thunderstorm coverage, even during the daylight hours.
Hot and humid conditions will remain, however, with highs up near
90 and dew points in the lower half of the 70s.
.LONG TERM...(Friday through Tuesday)
Issued at 320 PM CDT Tue Jun 30 2020
There is fairly good confidence on a less active and seasonably warm
pattern through the extended.
Surface high pressure will nudge southward into our cwa late this
week. With a northeast surface flow in place, somewhat drier air
will work into the region. This will result in limited PoP chances,
and possibly completely dry conditions on Friday and Saturday.
There is some model variability later in the weekend and early next
week with regards to how far north the deeper moisture associated
with a weak upper low over the Gulf Coast states ends up making it.
The best dynamics and thus majority of precipitation is expected to
remain south of our area. However, there is enough of a signal to
continue with the low chance PoPs Sunday through Tuesday.
With some influence from the upper ridge axis situated to our west,
temperatures look to remain near early July normals, with highs
around 90/lower 90s and lows around 70. Humidity levels will remain
fairly uncomfortable with dewpoints in the mid 60s to around 70, but
this won't be as oppressive compared to the current airmass in
place. Heat index values look to top out in the mid 90s most days.
&&
.AVIATION...
Issued at 1257 PM CDT Tue Jun 30 2020
Expect occasional showers and thunderstorms to become more
widespread as the afternoon progresses, especially across
southern IL. Local MVFR to IFR conditions within storms, along
with variable gusty winds up to 30 kts. Tonight, the chance of
showers and storms will continue. A few strong storms possible
Mainly VFR, but local MVFR/IFR with convection again. Winds will
be variable and mostly light, though gusty with storms.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Wednesday morning for ILZ075>078-
080>094.
MO...Flash Flood Watch through Wednesday morning for MOZ076-086-087-
110>112-114.
IN...Flash Flood Watch through Wednesday morning for INZ081-082-
085>088.
KY...Flash Flood Watch through Wednesday morning for KYZ001>022.
&&
SHORT TERM...GM
LONG TERM...SPHazardous weather outlook, Jun 30, 3:49 PM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 349 PM CDT Tue Jun 30 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-012100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 349 PM CDT Tue Jun 30 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A Flash Flood Watch is in effect for most of the region through tonight. Refer to the Watch product for details. There is a marginal risk of severe storms through tonight. Isolated damaging winds and marginally severe hail will be the primary storm hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a continued chance for thunderstorms Wednesday and Thursday. Isolated severe storms cannot be ruled out, but the main storm hazards should come with lightning and torrential downpours. Isolated storms are in the forecast Friday on into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Please report any observed flooding and/or heavy rainfall amounts.
In the hours before
Local storm report, Jun 30, 3:41 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
341 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 2 NW PADUCAH 37.09N 88.66W
06/30/2020 MCCRACKEN KY TRAINED SPOTTER
COUNTY PARK ROAD AND COLEMAN ROAD CLOSED BY
FLASH FLOODING.
&&
DWSLocal storm report, Jun 30, 3:46 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
346 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 3 WNW PADUCAH 37.09N 88.68W
06/30/2020 MCCRACKEN KY TRAINED SPOTTER
AT LEAST SIX POWER POLES SNAPPED BY HIGH
WINDS. TIME ESTIMATED FROM RADAR.
&&
DWSLocal storm report, Jun 30, 3:55 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
355 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 2 NW PADUCAH 37.08N 88.66W
06/30/2020 M0.75 INCH MCCRACKEN KY TRAINED SPOTTER
DIME SIZED HAIL REPORTED ON PARK AVENUE.
&&
SPSpecial weather statement, Jun 30, 3:57 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Paducah KY 357 PM CDT Tue Jun 30 2020 KYZ006-008-009-302145- Marshall KY-Calloway KY-Graves KY- 357 PM CDT Tue Jun 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALLOWAY... SOUTHWESTERN MARSHALL AND SOUTHERN GRAVES COUNTIES UNTIL 445 PM CDT... At 355 PM CDT, Doppler radar was tracking a strong thunderstorm on the south side of Mayfield, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mayfield, Hardin, Kirksey and Brewers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3657 8870 3675 8875 3689 8831 3663 8822 TIME...MOT...LOC 2055Z 255DEG 17KT 3669 8864 York
Local storm report, Jun 30, 4:17 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
417 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM FLASH FLOOD PINCKNEYVILLE 38.08N 89.38W
06/30/2020 PERRY IL 911 CALL CENTER
SEVERAL COUNTY ROADS AROUND PERRY COUNTY ARE
CLOSED DUE TO FLOODING.
&&
DWSSpecial weather statement, Jun 30, 4:22 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Paducah KY
422 PM CDT Tue Jun 30 2020
ILZ084-MOZ076-086-302200-
Jackson IL-Bollinger MO-Perry MO-
422 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...NORTH
CENTRAL BOLLINGER AND PERRY COUNTIES UNTIL 500 PM CDT...
At 420 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ava to St. Mary to near Farmington.
Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Perryville, Ava, Campbell Hill, Longtown, Silver Lake and Lithium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near lakes in the area, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3794 8927 3752 9003 3753 9014 3764 9015
3768 9010 3782 9000 3787 8994 3787 8990
3791 8984 3788 8980 3785 8979 3785 8974
3780 8968 3782 8968 3783 8966 3793 8961
TIME...MOT...LOC 2120Z 266DEG 16KT 3787 8999 3761 9033
YorkThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:26 PM CDT | Special Weather Statement | PAH | Trigg | 49 min |
| Jun 30, 3:26 AM CDT | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 40 hr |
| Jun 30, 8:20 AM CDT | Flash Flood Warning | PAH | Caldwell, Hopkins | 3 hr |
| Jun 30, 1:41 PM CDT | Special Weather Statement | PAH | Graves | 34 min |
| Jun 30, 2:08 PM CDT | Special Weather Statement | PAH | Ballard | 52 min |
| Jun 30, 2:33 PM CDT | Special Weather Statement | PAH | Ballard, McCracken | 42 min |
| Jun 30, 2:56 PM CDT | Special Weather Statement | PAH | McCracken | 34 min |
| Jun 30, 3:07 PM CDT | Flash Flood Warning | PAH | McCracken | 113 min |
| Jun 30, 3:25 PM CDT | Special Weather Statement | PAH | McCracken, Marshall | 50 min |
| Jun 30, 3:57 PM CDT | Special Weather Statement | PAH | Graves, Marshall | 48 min |
| Jun 30, 4:34 PM CDT | Special Weather Statement | PAH | Webster | 41 min |
| Jun 30, 4:46 PM CDT | Special Weather Statement | PAH | Ballard | 44 min |
| Jun 30, 5:02 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 15 min |
| Jun 30, 5:27 PM CDT | Flash Flood Warning | PAH | Daviess, Henderson, McLean | 2 hr |
| Jun 30, 5:32 PM CDT | Special Weather Statement | PAH | Daviess | 43 min |
| Jun 30, 5:50 PM CDT | Flash Flood Warning | PAH | Ballard | 2 hr |
| Jun 30, 6:13 PM CDT | Special Weather Statement | PAH | Ballard | 32 min |
| Jun 30, 6:42 PM CDT | Areal Flood Advisory | PAH | Carlisle, Fulton, Graves, Hickman | 2 hr |
| Jun 30, 6:48 PM CDT | Special Weather Statement | PAH | Fulton | 42 min |
| Jun 29, 7:16 PM CDT | Special Weather Statement | PAH | Hardin | 44 min |
| Jun 29, 9:22 PM CDT | Flash Flood Warning | PAH | Gallatin, White | 2 hr |
| Jun 29, 9:28 PM CDT | Special Weather Statement | PAH | Wabash | 47 min |
| Jun 30, 4:39 AM CDT | Flash Flood Warning | PAH | Jackson, Johnson, Pope, Saline, Union, Williamson | 6 hr |
| Jun 30, 5:05 AM CDT | Flash Flood Warning | PAH | Hamilton | 3 hr |
| Jun 30, 5:50 AM CDT | Flash Flood Warning | PAH | Franklin, Hamilton, Perry | 4 hr |
| Jun 30, 11:15 AM CDT | Flash Flood Warning | PAH | Wayne | 112 min |
| Jun 30, 1:46 PM CDT | Flash Flood Warning | PAH | Alexander, Johnson, Union | 6 hr |
| Jun 30, 1:57 PM CDT | Special Weather Statement | PAH | Johnson | 33 min |
| Jun 30, 2:59 PM CDT | Special Weather Statement | PAH | Jackson, Perry | 46 min |
| Jun 30, 3:15 PM CDT | Flash Flood Warning | PAH | Perry | 3 hr |
| Jun 30, 3:35 PM CDT | Flash Flood Warning | PAH | Franklin, Hamilton, White | 5 hr |
| Jun 30, 4:54 PM CDT | Flash Flood Warning | PAH | Jackson | 77 min |
| Jun 30, 4:56 PM CDT | Special Weather Statement | PAH | Jackson, Union | 49 min |
| Jun 30, 5:10 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 50 min |
| Jun 30, 5:27 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski, Union | 48 min |
| Jun 30, 4:54 AM CDT | Flash Flood Warning | PAH | Cape Girardeau | 3 hr |
| Jun 30, 4:22 PM CDT | Special Weather Statement | PAH | Perry | 38 min |
| Jun 30, 5:16 PM CDT | Flash Flood Warning | PAH | Bollinger, Cape Girardeau | 2 hr |
| Jun 30, 6:03 PM CDT | Special Weather Statement | PAH | Bollinger, Wayne | 42 min |
| Jun 30, 6:15 PM CDT | Flash Flood Warning | PAH | Wayne | 67 min |
| Jun 30, 6:20 PM CDT | Special Weather Statement | PAH | New Madrid | 40 min |
| Jun 30, 6:36 PM CDT | Areal Flood Warning | PAH | Perry | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.